Limits...
Phenytoin-induced acute hypersensitivity pneumonitis.

Periwal P, Joshi S, Gothi R, Talwar D - Lung India (2015 Nov-Dec)

Bottom Line: Lungs are target organs for toxic effects of various drugs due to many reasons.Diphenylhydantoin (DPH) is reported to have many extrapulmonary side effects.It requires detailed workup and exclusion of other causes along with evidence of improvement in the patient's condition after withholding DPH.

View Article: PubMed Central - PubMed

Affiliation: Metro Centre for Respiratory Diseases, Metro Hospitals and Heart Institute, Noida, Uttar Pradesh, India.

ABSTRACT
Lungs are target organs for toxic effects of various drugs due to many reasons. Diphenylhydantoin (DPH) is reported to have many extrapulmonary side effects. We are presenting a case of acute hypersensitivity pneumonitis (HP) secondary to DPH, presenting with respiratory failure. Acute HP with respiratory failure is an uncommon drug side effect of the DPH therapy and is a diagnosis of exclusion. It requires detailed workup and exclusion of other causes along with evidence of improvement in the patient's condition after withholding DPH.

No MeSH data available.


Related in: MedlinePlus

CT chest showing areas of GGO and areas of air-trapping, more profound on expiratory scan
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4663873&req=5

Figure 2: CT chest showing areas of GGO and areas of air-trapping, more profound on expiratory scan

Mentions: High resolution computed tomography (HRCT) scan of thorax revealed areas of ground glass haze bilaterally and consolidation along with well-demarcated areas of lucency, resulting in a mosaic pattern in the upper lobe that is more profound in the lower lobes [Figure 2]. The bronchi were not dilated. No pleural effusion or cardiomegaly was seen. The HRCT features were compatible with constrictive bronchiolitis. Fiber-optic bronchoscopy did not reveal any endobronchial abnormality. The bronchoalveolar lavage (BAL) analysis revealed mixed inflammatory cells, with no malignant cells, or cells with abnormal morphology or organisms (i.e., bacteria, acid-fast bacilli, fungi, Pneumocystis carinii pneumonia(PCP), Nocardia).


Phenytoin-induced acute hypersensitivity pneumonitis.

Periwal P, Joshi S, Gothi R, Talwar D - Lung India (2015 Nov-Dec)

CT chest showing areas of GGO and areas of air-trapping, more profound on expiratory scan
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4663873&req=5

Figure 2: CT chest showing areas of GGO and areas of air-trapping, more profound on expiratory scan
Mentions: High resolution computed tomography (HRCT) scan of thorax revealed areas of ground glass haze bilaterally and consolidation along with well-demarcated areas of lucency, resulting in a mosaic pattern in the upper lobe that is more profound in the lower lobes [Figure 2]. The bronchi were not dilated. No pleural effusion or cardiomegaly was seen. The HRCT features were compatible with constrictive bronchiolitis. Fiber-optic bronchoscopy did not reveal any endobronchial abnormality. The bronchoalveolar lavage (BAL) analysis revealed mixed inflammatory cells, with no malignant cells, or cells with abnormal morphology or organisms (i.e., bacteria, acid-fast bacilli, fungi, Pneumocystis carinii pneumonia(PCP), Nocardia).

Bottom Line: Lungs are target organs for toxic effects of various drugs due to many reasons.Diphenylhydantoin (DPH) is reported to have many extrapulmonary side effects.It requires detailed workup and exclusion of other causes along with evidence of improvement in the patient's condition after withholding DPH.

View Article: PubMed Central - PubMed

Affiliation: Metro Centre for Respiratory Diseases, Metro Hospitals and Heart Institute, Noida, Uttar Pradesh, India.

ABSTRACT
Lungs are target organs for toxic effects of various drugs due to many reasons. Diphenylhydantoin (DPH) is reported to have many extrapulmonary side effects. We are presenting a case of acute hypersensitivity pneumonitis (HP) secondary to DPH, presenting with respiratory failure. Acute HP with respiratory failure is an uncommon drug side effect of the DPH therapy and is a diagnosis of exclusion. It requires detailed workup and exclusion of other causes along with evidence of improvement in the patient's condition after withholding DPH.

No MeSH data available.


Related in: MedlinePlus